Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4s and treatment
Aug 17, 2007

I have been on Truvada/Viramune since March O7. I was diagnosed in Nov 06 and began treatment at CD4 about 260 (not sure of the %) and VL around 6,000. So, my first test after about 2 months of treatment was CD4 320, 22% VL undetectable. My latest results this month were VL undetectable, CD4 280, 22%!! Should I think about switching treatments or wait for the next round of tests in October? I am pleased that my VL is undectable, but I was hoping for more of a bump in CD4. I have had some allergies and had recently had a HepB vaccination as well as had been drinking th enight before (at a party).

Thanks!

Response from Dr. Young

Thanks for your post.

If you're tolerating your drug regimen, with no significant difficulties with adherence or side effects and (most importantly) with an undectable viral load, I think that it's far too premature to conclude that you need to switch treatments.

It's reasonable to expect a larger rise in CD4s, but I'd at least get another CD4 measurement before making any decisions, especially given that the most recent set of labs could very well have been influenced by the recent factors that you list.

It is probably relevant, given your question to know that there are quite a bit of clnical trials data that suggest that boosted protease inhibitor-based regimens increase CD4s slightly more than non-nuke based regimens. If, in the end, a switch is where you head, it would therefore make the most sense to consider a PI-based regimen.

Hope this helps. BY



Previous
Whay has my CD4 remained low despite having a low viral load?
Next
change of medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement